Quoted from http://highwire.stanford.edu/cgi/medline/pmid;22345417
Liraglutide-associated acute pancreatitis.
E Knezevich, T Crnic, S Kershaw, and A Drincic
Am. J. Health Syst. Pharm., March 1, 2012; 69(5): 386-9.
Purpose A case of acute pancreatitis associated with liraglutide is reported. Summary A 53-year-old African-American man (height, 185.4 cm; weight, 108.6 kg) with type 2 diabetes mellitus arrived at the emergency department (ED) with new-onset intolerable abdominal pain in the right upper quadrant and left upper quadrant that had appeared suddenly and lasted two to three hours. He had nausea but no vomiting, with tenderness in the epigastric region. In the ED, his serum amylase concentration was found to be extremely elevated (3,963 units/L), as was his serum lipase concentration (>15,000 units/L). In addition to type 2 diabetes, his medical history included hyperlipidemia, hypertension, peripheral neuropathy, erectile dysfunction, and obesity. His home medications included aspirin 81 mg orally daily, metformin 1000 mg orally every morning and 1500 mg every evening, simvastatin 80 mg orally daily at bedtime, tadalafil 20 mg orally as needed, glimepiride 4 mg orally twice daily, and liraglutide 1.2 mg subcutaneously daily. Two months before his arrival to the ED, the patient's dosage of liraglutide was increased from 0.6 to 1.2 mg subcutaneously daily. Radiographic data were obtained, and acute pancreatitis was diagnosed. Liraglutide was discontinued indefinitely after ruling out elevated triglycerides as the cause of pancreatitis. The patient was initiated on standard therapy for acute pancreatitis and discharged eight days later with complete resolution of symptoms and normal laboratory test values. Conclusion A 53-year-old man with type 2 diabetes mellitus developed a probable case of liraglutide-induced acute pancreatitis after receiving the drug for approximately two months.